# SDR CA080116023

- Difficulty date: January 11, 2008
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 21,492 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 7106403
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED NR 1 EVENT INSPECTION, AME FOUND LT ENGINE, NR 5 CYL DIFFERENTIAL PRESSURE TEST VERY LOW.  NR 5 CYL REMOVED FOR DETAILED INSP AND POSSIBLE REPLACEMENT. UPON FURTHER INSP MAINT FOUND AN APPROX 4 INCH CRACK, STARTING FROM NR 5 CYL LOWER FWD MOUNT STUD BASE, ALONG CYL. BASE INTO RT CASE EXTENDING APPROX 3.5 INCH TOWARD NR 5 CYL COVER OIL DRAIN PORT IN THE CASE. LT ENGINE REPLACEMENT UNDERWAY. (TC NR 20080116023)
